Mitchell B. Strominger, MD; Ronald Sachs, MD; Harry M. Engel, MD
To the Editors: We read with interest the recent report by Lalonde and colleagues (1) on zidovudine-induced macular edema. Although we cannot dispute the temporal relation between zidovudine therapy and decreasing visual acuity in the patient described by the authors, the fluorescein angiogram (Figure 1) is far from pathognomonic for cystoid macular edema. Classically, fluorescein angiography of cystoid macular edema demonstrates minimal early leakage of dye in the parafoveal area that, as time progresses, takes on a "petaloid" appearance (2). The angiogram shown by Lalonde and colleagues (1), however, demonstrates scattered focal fluorescent spots throughout the posterior pole that may
Learn more about subscription options.
Register Now for a free account.
Strominger MB, Sachs R, Engel HM. Macular Edema from Zidovudine?. Ann Intern Med. 1991;115:67. doi: 10.7326/0003-4819-115-1-67_1
Download citation file:
Published: Ann Intern Med. 1991;115(1):67.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only